Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 148, NWS Memphis, TN

June 14, 2001Lawrence County, Randolph County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Jun 14, 2001, 5:45 PM CDT for Lawrence County, Randolph County, Arkansas. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 14, 2001, 5:45 PM CDT (22:45 UTC)
Expired
Jun 14, 2001, 6:45 PM CDT
In force
60 min
Issued by
NWS Memphis, TN
Area
Whole counties

Counties Lawrence County, AR, Randolph County, AR

What was reported inside it

TimeReportWhereRemark
Jun 14, 6:00 PM CDTThunderstorm WindCountywide, ARNumerous trees were knocked down mainly across the western part of the county.
Jun 14, 6:35 PM CDTThunderstorm WindPocahontas, ARA couple of trees were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2001-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1901 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2001-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -75 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1901 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
542 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-75 m²/s²
0-3 km storm-relative helicity
-53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 142245
SVRMEM
ARC075-121-142345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
545 PM CDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAWRENCE COUNTY IN EASTERN ARKANSAS
  RANDOLPH COUNTY IN EASTERN ARKANSAS

* UNTIL 645 PM CDT.

* AT 542 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM NEAR
  STRAWBERRY...MOVING NORTHEAST AT 35 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 645 PM CDT INCLUDE...
  STRAWBERRY...
  LYNN...
  SMITHVILLE...
  POWHATAN...ANNIEVILLE...
  BLACK ROCK...
  IMBODEN...

.IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND AND LARGE HAIL ARE LIKELY WITH THIS STORM.

LAT...LON 3589 9146 3580 9127 3626 9090 3638 9116

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:45 PM CDT, 3 hours earlier.

Area forecast discussion, Jun 14, 2:45 PM CDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
245 PM CDT THU JUN 14 2001

COLD FRONT NOW ENTERING WESTERN MISSOURI AND CONTINUING INTO EASTERN
OKLAHOMA. SEVERE WEATHER A POSSIBILITY TONIGHT INTO FRIDAY MORNING
SO WILL MENTION SEVERE IN THE WESTERN HALF OF FORECAST AREA TONIGHT
AND EASTERN HALF ON FRIDAY. ONCE FRONT MOVES THROUGH AREA ON
FRIDAY...DRY AND COOLER CONDITIONS WILL BE FOUND ON SATURDAY WITH A
SLIGHT WARMUP THROUGH THE BEGINNING OF NEXT WEEK.

PRELIMINARY NUMBERS
MEM 74/85/65/91/68 551
MKL 72/85/61/90/66 461
JBR 72/88/62/92/67 641
TUP 72/85/66/92/67 361

.MEG...NONE.

In the hours before

Special weather statement, Jun 14, 3:34 PM CDT, 2 hours 11 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-150900-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
334 PM CDT THU JUN 14 2001

THIS OUTLOOK COVERS WEST TENNESSEE...NORTH MISSISSIPPI...EAST
ARKANSAS...AND THE MISSOURI BOOTHEEL.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT ACROSS
EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...EXTREME WEST TENNESSEE...
AND EXTREME NORTHWEST MISSISSIPPI. THE SLIGHT RISK AREA IS
GENERALLY WEST OF A LINE FROM UNION CITY TO COLLIERVILLE TO
CLARKSDALE.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY MORNING ACROSS
WEST TENNESSEE AND NORTH MISSISSIPPI. THE SLIGHT RISK AREA IS
GENERALLY EAST OF A LINE FROM UNION CITY TO COLLIERVILLE TO
CLARKSDALE.

EARLY THIS AFTERNOON...A COLD FRONT EXTENDED ACROSS WESTERN MISSOURI
INTO EASTERN OKLAHOMA. THIS FRONT WILL CONTINUE TO MOVE EASTWARD
TONIGHT AND FRIDAY. AS THE FRONT APPROACHES THE MID SOUTH...
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION LATE TONIGHT
AND MOVE EASTWARD DURING THE MORNING HOURS ON FRIDAY.

LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS WILL BE THE MAIN
SEVERE WEATHER THREATS WITH THESE STORMS...BUT AN ISOLATED TORNADO
IS ALSO POSSIBLE.

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE
PREPARED FOR POSSIBLE ACTIVATION LATE TONIGHT OR FRIDAY. MONITOR NOAA
WEATHER RADIO...COMMERCIAL RADIO...TV AND CABLE TELEVISION OUTLETS
FOR THE LATEST FORECASTS AND INFORMATION.

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.